Texas, 2013Drought in Texas, September 1 to 30, 2013
September 1 to 30, 2013 · NWS EWX · 9 events in 9 counties and zones
September brought tremendous improvement in the drought. Most of South Central Texas received above normal precipitation with a large area seeing double their average.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
September brought tremendous improvement in the drought. Most of South Central Texas received above normal precipitation with a large area seeing double their average. Twenty counties moved to better than severe drought (Stage D2) and no county worsened. Val Verde County improved from exceptional (Stage D4) to extreme (Stage D3) and was the only county in that category. Bandera, Gillespie, Kendall, and Kerr improved to join Edwards, Kinney, Real, and Uvalde in Stage D2. Fire danger at the end of the month was low to moderate. None of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month. The seven day stream flow averages were much below normal (less than 10 percent) across the Frio and Upper Colorado River basins. The Nueces, San Antonio, and Lower Colorado River basins reported below normal (10 to 24 percent) flow. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed improvement from August, but was still near 38 feet below normal. Lake Travis stayed steady near 60 feet below normal. Medina Lake continued to be the most affected lake at 86 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer Authority remained in Stage 3 water restrictions as the aquifer dropped to 28 feet below normal, and 14 feet below the level at the end of August 2012. This meant that large water users were required to reduce pumping by 35%. Uvalde remained in stage 5 water restrictions, Fredericksburg in stage 4, New Braunfels and San Marcos in stage 3, and Austin, Kerrville, and the San Antonio Water System in stage 2. The Barton Springs Edwards Aquifer Conservation District was in stage 3 alarm drought status.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 31, 10:47 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 31, 10:47 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1147 PM CDT SAT AUG 31 2013
.UPDATE...
PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED AT AREA TAF SITES THROUGH THE CURRENT
FORECAST PERIOD. IR SATELLITE IMAGERY SHOWS SOME HIGH CLOUDS
MOVING OUT OF NORTHEAST TEXAS INTO CENTRAL TEXAS LATE THIS
EVENING. ELSEWHERE...CLEAR SKIES ARE CURRENTLY IN PLACE ACROSS THE
REGION. FOR TOMORROW AFTERNOON... DAYTIME HEATING WILL GIN UP
ANOTHER CU FIELD WITH BASES GENERALLY AT OR ABOVE 7K FT AGL. WINDS
WILL GENERALLY REMAIN FROM THE SOUTH AND SOUTHEAST THROUGH THE
PERIOD.
&&
.PREV DISCUSSION... /ISSUED 252 PM CDT SAT AUG 31 2013/
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
UPPER RIDGE WILL CONTINUE TO KEEP NEAR RECORD HIGHS OVER SOUTH
CENTRAL TEXAS THROUGH SUNDAY...WITH SAN ANTONIO HAVING THE BEST
CHANCE TO SET A NEW RECORD. A SHORTWAVE DISTURBANCE OVER THE ARK-
LA-TEX IS TAKING BETTER SHAPE AS IT ROTATES S/SW TOWARD SOUTH
TX...AND THERE SHOULD BE A SLIGHT AMOUNT OF SUBSIDENCE ON WITH
WEST SIDE OF THIS DISTURBANCE THAT SHOULD ENHANCE LOCALLY HIGHER
TEMPERATURES. WILL CONTINUE TO SHOW HIGHS SLIGHTLY ABOVE MODEL
GUIDANCE VALUES TO KEEP WITH THE RECENT TRENDS. MODELS HAVE BEEN
SUGGESTING INCREASINGLY AVAILABLE MID LEVEL MOISTURE WITH THE
SHORTWAVE TO SUGGEST INCREASING RAIN CHANCES BY SUNDAY NIGHT.
EXPECT TO SEE CONVECTION DEVELOP AND MOVE INTO N/NE TX THE NEXT
COUPLE EVENINGS...BUT WILL NOT MENTION ANY CHANCE FOR THE ACTIVITY
TO MOVE INTO OUR CENTRAL TX COUNTIES THROUGH SUNDAY NIGHT.
LONG TERM (MONDAY THROUGH SATURDAY)...
BY MONDAY...THE CONSENSUS OF MODELS HAVE SHORTWAVE RELATED
CONVECTION FORMING OVER MAINLY THE HILL COUNTRY AND EDWARDS
PLATEAU...AND SPREADING SW INTO MEXICO BY TUESDAY. SOME OF THE
FINER RESOLUTION MODELS ARE BREAKING OUT SCATTERED STORMS AREA-
WIDE DURING THIS PERIOD. SINCE FORECAST PWAT VALUES ARE GENERALLY
BELOW 1.8 AND THE UPPER RIDGE IS CURRENTLY LIMITING CONVECTION
COVERAGE TO ISOLATED OVER ARKANSAS/SE OK...WILL KEEP COVERAGE
ISOLATED WITH BEST RAIN CHANCES ALIGNED WITH THE COARSER
RESOLUTION MODELS. IMPACTS OF THESE CELLS MAY END UP BEING MORE
WIDESPREAD...AS THE MONDAY HEAT SHOULD PROMOTE STRONG AND GUSTY
OUTFLOWS. MIN TEMPS MONDAY MORNING THROUGH TUESDAY MORNING WERE
BUMPED SLIGHTLY TO ACCOUNT FOR INCREASED CLOUD COVER.
A SLIGHT POOLING OF MOISTURE OVER THE SOUTHEAST COUNTIES COULD
PROLONG LATE DAY RAIN CHANCES LATE INTO THE WEEK. THE REST OF THE
AREA WILL SEE THE UPPER RIDGE STRENGTHENING BACK IN THE WAKE OF THE
PASSING SHORTWAVE. LATER PERIODS OF THE GFS/ECMWF REFLECT A SLOWLY
WEAKENING UPPER RIDGE TO IMPLY MODERATING TEMPERATURES. WILL KEEP
WITH THE BIASES AND STAY A DEGREE OR TWO HIGHER...AS THE DPROG/DT
ANALYSIS CONTINUES TO SHOW A MORE RESILIENT UPPER RIDGE.
CLIMATE...
RECORD HIGHS FOR..............SUNDAY MONDAY
SEP 01 SEP 02
AUSTIN CAMP MABRY 107/2000 107/2000
AUSTIN BERGSTROM INTL AIRPORT 107/1951 106/2000
SAN ANTONIO INTL AIRPORT 102/2000 104/2000
DEL RIO INTL AIRPORT 106/1952 105/2000
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 77 104 78 100 76 / - - 10 20 20
AUSTIN BERGSTROM INTL AIRPORT 74 103 74 99 73 / - - 10 20 20
NEW BRAUNFELS MUNI AIRPORT 73 102 74 99 72 / - - 10 20 20
BURNET MUNI AIRPORT 75 97 75 95 74 / 0 - 10 20 20
DEL RIO INTL AIRPORT 78 102 78 98 77 / 0 0 - 20 20
GEORGETOWN MUNI AIRPORT 76 100 75 97 74 / - - 10 20 20
HONDO MUNI AIRPORT 74 104 75 101 73 / 0 - 10 10 20
SAN MARCOS MUNI AIRPORT 74 101 74 98 74 / - - 10 20 20
LA GRANGE - FAYETTE REGIONAL 77 101 77 101 77 / - - 10 20 20
SAN ANTONIO INTL AIRPORT 77 103 77 101 76 / 0 - 10 10 20
STINSON MUNI AIRPORT 77 104 77 102 76 / 0 - 10 10 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...25
PUBLIC SERVICE/DATA COLLECTION...12Hazardous weather outlook, Aug 31, 2:33 PM CST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
333 PM CDT SAT AUG 31 2013
TXZ171>173-183>194-202>209-217>225-228-011000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
333 PM CDT SAT AUG 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
AN UPPER LEVEL DISTURBANCE WILL GENERATE ISOLATED THUNDERSTORMS
MAINLY ACROSS NORTHERN AREAS ON MONDAY. STRONG GUSTY WINDS ARE
POSSIBLE.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Bandera
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Bandera forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
September brought tremendous improvement in the drought. Most of South Central Texas received above normal precipitation with a large area seeing double their average. Twenty counties moved to better than severe drought (Stage D2) and no county worsened. Val Verde County improved from exceptional (Stage D4) to extreme (Stage D3) and was the only county in that category. Bandera, Gillespie, Kendall, and Kerr improved to join Edwards, Kinney, Real, and Uvalde in Stage D2. Fire danger at the end of the month was low to moderate. None of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month. The seven day stream flow averages were much below normal (less than 10 percent) across the Frio and Upper Colorado River basins. The Nueces, San Antonio, and Lower Colorado River basins reported below normal (10 to 24 percent) flow. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed improvement from August, but was still near 38 feet below normal. Lake Travis stayed steady near 60 feet below normal. Medina Lake continued to be the most affected lake at 86 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer Authority remained in Stage 3 water restrictions as the aquifer dropped to 28 feet below normal, and 14 feet below the level at the end of August 2012. This meant that large water users were required to reduce pumping by 35%. Uvalde remained in stage 5 water restrictions, Fredericksburg in stage 4, New Braunfels and San Marcos in stage 3, and Austin, Kerrville, and the San Antonio Water System in stage 2. The Barton Springs Edwards Aquifer Conservation District was in stage 3 alarm drought status.
Drought, Edwards
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Edwards forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
September brought tremendous improvement in the drought. Most of South Central Texas received above normal precipitation with a large area seeing double their average. Twenty counties moved to better than severe drought (Stage D2) and no county worsened. Val Verde County improved from exceptional (Stage D4) to extreme (Stage D3) and was the only county in that category. Bandera, Gillespie, Kendall, and Kerr improved to join Edwards, Kinney, Real, and Uvalde in Stage D2. Fire danger at the end of the month was low to moderate. None of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month. The seven day stream flow averages were much below normal (less than 10 percent) across the Frio and Upper Colorado River basins. The Nueces, San Antonio, and Lower Colorado River basins reported below normal (10 to 24 percent) flow. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed improvement from August, but was still near 38 feet below normal. Lake Travis stayed steady near 60 feet below normal. Medina Lake continued to be the most affected lake at 86 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer Authority remained in Stage 3 water restrictions as the aquifer dropped to 28 feet below normal, and 14 feet below the level at the end of August 2012. This meant that large water users were required to reduce pumping by 35%. Uvalde remained in stage 5 water restrictions, Fredericksburg in stage 4, New Braunfels and San Marcos in stage 3, and Austin, Kerrville, and the San Antonio Water System in stage 2. The Barton Springs Edwards Aquifer Conservation District was in stage 3 alarm drought status.
Drought, Gillespie
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Gillespie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
September brought tremendous improvement in the drought. Most of South Central Texas received above normal precipitation with a large area seeing double their average. Twenty counties moved to better than severe drought (Stage D2) and no county worsened. Val Verde County improved from exceptional (Stage D4) to extreme (Stage D3) and was the only county in that category. Bandera, Gillespie, Kendall, and Kerr improved to join Edwards, Kinney, Real, and Uvalde in Stage D2. Fire danger at the end of the month was low to moderate. None of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month. The seven day stream flow averages were much below normal (less than 10 percent) across the Frio and Upper Colorado River basins. The Nueces, San Antonio, and Lower Colorado River basins reported below normal (10 to 24 percent) flow. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed improvement from August, but was still near 38 feet below normal. Lake Travis stayed steady near 60 feet below normal. Medina Lake continued to be the most affected lake at 86 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer Authority remained in Stage 3 water restrictions as the aquifer dropped to 28 feet below normal, and 14 feet below the level at the end of August 2012. This meant that large water users were required to reduce pumping by 35%. Uvalde remained in stage 5 water restrictions, Fredericksburg in stage 4, New Braunfels and San Marcos in stage 3, and Austin, Kerrville, and the San Antonio Water System in stage 2. The Barton Springs Edwards Aquifer Conservation District was in stage 3 alarm drought status.
Drought, Kendall
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Kendall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
September brought tremendous improvement in the drought. Most of South Central Texas received above normal precipitation with a large area seeing double their average. Twenty counties moved to better than severe drought (Stage D2) and no county worsened. Val Verde County improved from exceptional (Stage D4) to extreme (Stage D3) and was the only county in that category. Bandera, Gillespie, Kendall, and Kerr improved to join Edwards, Kinney, Real, and Uvalde in Stage D2. Fire danger at the end of the month was low to moderate. None of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month. The seven day stream flow averages were much below normal (less than 10 percent) across the Frio and Upper Colorado River basins. The Nueces, San Antonio, and Lower Colorado River basins reported below normal (10 to 24 percent) flow. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed improvement from August, but was still near 38 feet below normal. Lake Travis stayed steady near 60 feet below normal. Medina Lake continued to be the most affected lake at 86 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer Authority remained in Stage 3 water restrictions as the aquifer dropped to 28 feet below normal, and 14 feet below the level at the end of August 2012. This meant that large water users were required to reduce pumping by 35%. Uvalde remained in stage 5 water restrictions, Fredericksburg in stage 4, New Braunfels and San Marcos in stage 3, and Austin, Kerrville, and the San Antonio Water System in stage 2. The Barton Springs Edwards Aquifer Conservation District was in stage 3 alarm drought status.
Drought, Kerr
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Kerr forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
September brought tremendous improvement in the drought. Most of South Central Texas received above normal precipitation with a large area seeing double their average. Twenty counties moved to better than severe drought (Stage D2) and no county worsened. Val Verde County improved from exceptional (Stage D4) to extreme (Stage D3) and was the only county in that category. Bandera, Gillespie, Kendall, and Kerr improved to join Edwards, Kinney, Real, and Uvalde in Stage D2. Fire danger at the end of the month was low to moderate. None of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month. The seven day stream flow averages were much below normal (less than 10 percent) across the Frio and Upper Colorado River basins. The Nueces, San Antonio, and Lower Colorado River basins reported below normal (10 to 24 percent) flow. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed improvement from August, but was still near 38 feet below normal. Lake Travis stayed steady near 60 feet below normal. Medina Lake continued to be the most affected lake at 86 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer Authority remained in Stage 3 water restrictions as the aquifer dropped to 28 feet below normal, and 14 feet below the level at the end of August 2012. This meant that large water users were required to reduce pumping by 35%. Uvalde remained in stage 5 water restrictions, Fredericksburg in stage 4, New Braunfels and San Marcos in stage 3, and Austin, Kerrville, and the San Antonio Water System in stage 2. The Barton Springs Edwards Aquifer Conservation District was in stage 3 alarm drought status.
Drought, Kinney
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Kinney forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.350, -100.418 (the zone’s center; the record gives no point)
September brought tremendous improvement in the drought. Most of South Central Texas received above normal precipitation with a large area seeing double their average. Twenty counties moved to better than severe drought (Stage D2) and no county worsened. Val Verde County improved from exceptional (Stage D4) to extreme (Stage D3) and was the only county in that category. Bandera, Gillespie, Kendall, and Kerr improved to join Edwards, Kinney, Real, and Uvalde in Stage D2. Fire danger at the end of the month was low to moderate. None of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month. The seven day stream flow averages were much below normal (less than 10 percent) across the Frio and Upper Colorado River basins. The Nueces, San Antonio, and Lower Colorado River basins reported below normal (10 to 24 percent) flow. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed improvement from August, but was still near 38 feet below normal. Lake Travis stayed steady near 60 feet below normal. Medina Lake continued to be the most affected lake at 86 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer Authority remained in Stage 3 water restrictions as the aquifer dropped to 28 feet below normal, and 14 feet below the level at the end of August 2012. This meant that large water users were required to reduce pumping by 35%. Uvalde remained in stage 5 water restrictions, Fredericksburg in stage 4, New Braunfels and San Marcos in stage 3, and Austin, Kerrville, and the San Antonio Water System in stage 2. The Barton Springs Edwards Aquifer Conservation District was in stage 3 alarm drought status.
Drought, Real
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Real forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.832, -99.822 (the zone’s center; the record gives no point)
September brought tremendous improvement in the drought. Most of South Central Texas received above normal precipitation with a large area seeing double their average. Twenty counties moved to better than severe drought (Stage D2) and no county worsened. Val Verde County improved from exceptional (Stage D4) to extreme (Stage D3) and was the only county in that category. Bandera, Gillespie, Kendall, and Kerr improved to join Edwards, Kinney, Real, and Uvalde in Stage D2. Fire danger at the end of the month was low to moderate. None of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month. The seven day stream flow averages were much below normal (less than 10 percent) across the Frio and Upper Colorado River basins. The Nueces, San Antonio, and Lower Colorado River basins reported below normal (10 to 24 percent) flow. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed improvement from August, but was still near 38 feet below normal. Lake Travis stayed steady near 60 feet below normal. Medina Lake continued to be the most affected lake at 86 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer Authority remained in Stage 3 water restrictions as the aquifer dropped to 28 feet below normal, and 14 feet below the level at the end of August 2012. This meant that large water users were required to reduce pumping by 35%. Uvalde remained in stage 5 water restrictions, Fredericksburg in stage 4, New Braunfels and San Marcos in stage 3, and Austin, Kerrville, and the San Antonio Water System in stage 2. The Barton Springs Edwards Aquifer Conservation District was in stage 3 alarm drought status.
Drought, Uvalde
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Uvalde forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.357, -99.762 (the zone’s center; the record gives no point)
September brought tremendous improvement in the drought. Most of South Central Texas received above normal precipitation with a large area seeing double their average. Twenty counties moved to better than severe drought (Stage D2) and no county worsened. Val Verde County improved from exceptional (Stage D4) to extreme (Stage D3) and was the only county in that category. Bandera, Gillespie, Kendall, and Kerr improved to join Edwards, Kinney, Real, and Uvalde in Stage D2. Fire danger at the end of the month was low to moderate. None of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month. The seven day stream flow averages were much below normal (less than 10 percent) across the Frio and Upper Colorado River basins. The Nueces, San Antonio, and Lower Colorado River basins reported below normal (10 to 24 percent) flow. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed improvement from August, but was still near 38 feet below normal. Lake Travis stayed steady near 60 feet below normal. Medina Lake continued to be the most affected lake at 86 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer Authority remained in Stage 3 water restrictions as the aquifer dropped to 28 feet below normal, and 14 feet below the level at the end of August 2012. This meant that large water users were required to reduce pumping by 35%. Uvalde remained in stage 5 water restrictions, Fredericksburg in stage 4, New Braunfels and San Marcos in stage 3, and Austin, Kerrville, and the San Antonio Water System in stage 2. The Barton Springs Edwards Aquifer Conservation District was in stage 3 alarm drought status.
Drought, Val Verde
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Val Verde forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
September brought tremendous improvement in the drought. Most of South Central Texas received above normal precipitation with a large area seeing double their average. Twenty counties moved to better than severe drought (Stage D2) and no county worsened. Val Verde County improved from exceptional (Stage D4) to extreme (Stage D3) and was the only county in that category. Bandera, Gillespie, Kendall, and Kerr improved to join Edwards, Kinney, Real, and Uvalde in Stage D2. Fire danger at the end of the month was low to moderate. None of the counties in D2 or worse drought had outdoor burn bans in effect at the end of the month. The seven day stream flow averages were much below normal (less than 10 percent) across the Frio and Upper Colorado River basins. The Nueces, San Antonio, and Lower Colorado River basins reported below normal (10 to 24 percent) flow. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed improvement from August, but was still near 38 feet below normal. Lake Travis stayed steady near 60 feet below normal. Medina Lake continued to be the most affected lake at 86 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer Authority remained in Stage 3 water restrictions as the aquifer dropped to 28 feet below normal, and 14 feet below the level at the end of August 2012. This meant that large water users were required to reduce pumping by 35%. Uvalde remained in stage 5 water restrictions, Fredericksburg in stage 4, New Braunfels and San Marcos in stage 3, and Austin, Kerrville, and the San Antonio Water System in stage 2. The Barton Springs Edwards Aquifer Conservation District was in stage 3 alarm drought status.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, September 1 to 30, 2013$22 million · 8 events
- Damaging Winds and Lightning Strike in South Carolina, September 1, 20131 death · 50 kt wind · 3 events
- Wildfire in California, September 1 to 30, 2013$15 million · 1 event
- Drought in Oklahoma, September 1 to 30, 2013$8.0 million · 3 events
- Flash Flooding in Nevada, September 1 to 4, 2013$1.0 million · 5 events
- Drought in Texas, September 1 to 30, 2013$114,000 · 39 events
- Flash Flooding in Arizona, September 1 to 4, 2013$532,000 · 5 events
- Tornado and Flash Flooding in Massachusetts, September 1, 2013$140,000 · EF0 · 10 events
- Hail and Damaging Winds in Arkansas, September 1, 2013$106,000 · 52 kt wind · 12 events
- Hail and Damaging Winds in Missouri, September 1, 2013$126,000 · 1 in hail · 8 events
- Flash Flooding and Debris Flows in Utah, September 1 to 4, 2013$75,000 · 53 kt wind · 13 events
- Flash Flood and Lightning Strike in Rhode Island, September 1, 2013$102,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 474356, 474358, 474359, 474360, 474361, 474362, 474363, 474364, 474365.